Thunderstorm Wind, Randall
- When
- July 26, 6:59 PM CST to 7:00 PM CST
- Where
- Randall County, 16 mi SSW of Canyon
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.766, -102.028
Severe thunderstorms developed and moved across the southwestern and south central Texas Panhandle during the evening hours producing strong thunderstorm wind gusts. There was no damage reported and no injuries or fatalities from the thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed and moved across the southwestern and south central Texas Panhandle during the evening hours producing strong thunderstorm wind gusts. There was no damage reported and no injuries or fatalities from the thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 26, 5:24 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CDT THU JUL 26 2012 .AVIATION... VFR CONDITIONS TO PREVAIL THROUGHOUT THE TAF PERIOD. MAIN CONCERN IS ON THE FRONT END OF THE TAF WITH SHOWERS IN THE VICINITY OF KAMA WHICH SHOULD PROGRESS SOUTH OF THE TERMINAL WITHIN THE FIRST HOUR OF THE TAF. EXPECT TO SEE A CONTINUAL DECREASE IN SHOWER ACTIVITY AND COVERAGE OVER THE NEXT FEW HOURS AS WE APPROACH SUNSET. SURFACE WINDS WILL DECREASE AND START TO SHIFT TO A MORE SOUTHERLY DIRECTION AROUND 8 TO 9 Z FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED CONVECTION TO REDEVELOP FRIDAY AFTERNOON ALONG THE SOUTHERN TIER OF COUNTIES BUT HAVE LEFT MENTION OUT OF THE TAF SINCE CONFIDENCE OF IMPACT TO TERMINALS REMAINS LOW. && .PREV DISCUSSION... /ISSUED 340 PM CDT THU JUL 26 2012/ DISCUSSION... FOR THOSE UNFORTUNATE ENOUGH TO MISS THE RAIN THE PAST 2 DAYS...THIS AFTERNOON LOOKS TO OFFER THE ONLY REAL CHANCE FOR RELIEF OVER THE NEXT 7-10 DAYS. AFTER TODAY...THERE IS VERY LITTLE TO TALK ABOUT PRECIP-WISE THIS FORECAST PD AS A A STRONG UPR RIDGE REBUILDS THIS WEEKEND AND CENTERS ITSELF OVER THE TX PANHANDLE THROUGH NEXT WEEK. THE BIGGEST QUESTION WILL BE HOW HOT WILL IT GET...AS MED RANGE MODELS ARE SUGGESTING ANOTHER HEAT WAVE...WITH HIGHS IN THE 100S SUN-THU. THIS AFTERNOON... MOISTURE POOLING ALONG A WEAK BNDRY HAS ALLOWED MLCAPE VALUES TO SHOOT UP TO 1000 TO OVER 2500 J/KG OVER THE CWA. UNFORTUNATELY FOR THOSE NEEDING RAIN...SYNOPTIC FORCING IS PUTRID...WITH LARGE SCALE SUBSIDENCE ALOFT BEHIND A DEPARTING SHRTWV. THEREFORE...ONLY ISOLATED TO MAYBE SCATTERED SHOWERS OR STORMS CAN BE EXPECTED... MAINLY IN THE SERN 1/3 OF THE CWA. TONIGHT... HAVE LEFT LOW CHC POPS GOING THROUGH 06Z...BUT HAVE LOWERED COVERAGE AS ANY ISO TO SCT AFTERNOON CONVECTION SHOULD BE SAGGING SOUTH OF THE CWA THIS EVENING. FRIDAY... HAVE AGAIN LEFT A TOKEN 10-15 PERCENT CHC ALONG THE FURTHEST SOUTH ROW OF COUNTIES AS A COLD FRONT CONTINUES TO DECAY JUST SOUTH OF THE CWA. HOWEVER...THINK ONLY AN ISOLATED STORM OR TWO WILL BE POSSIBLE IN THE HEAT OF THE AFTERNOON. SATURDAY THROUGH THURSDAY... A BIG...STRONG...DOMINATING RIDGE OF HIGH PRESSURE WILL SET UP SQUARE OVER THE PANHANDLES. THIS WILL MEAN DRY CONDITIONS AND INCREASINGLY HOT TEMPERATURES. HAVE INCREASED GOING HIGHS A BIT FURTHER ABOVE GUIDANCE...TAKING MOST OF THE CWA ABOVE 100 FOR MUCH OF NEXT WEEK. THE 12Z SUITE OF MED RANGE MODELS SHOWS H85 TEMPS OF A SIZZLING 33 TO 36C WED AND THU. IF THIS COMES TO FRUITION...THE FCST HIGHS MAY ACTUALLY NOT BE HOT ENOUGH. SIMPSON FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH SATURDAY. FROM SUNDAY THROUGH NEXT WEEK...LOWERING RELATIVE HUMIDITY VALUES WILL BE NOTED WITH MINIMUM RELATIVE HUMIDITIES DROPPING TO NEAR 20 PERCENT. HOWEVER...20 FOOT WINDS SHOULD GENERALLY STAY BELOW 15 KNOTS. AFTER FRIDAY...PRECIP CHANCES WILL BE VERY MINIMAL. SIMPSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT THU JUL 26 2012 OKZ001>003-TXZ001>020-271100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 334 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF THE TEXAS PANHANDLE THIS AFTERNOON...MAINLY SOUTH OF A DALHART TO PERRYTON LINE. A FEW STORMS MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 50 MPH AND SMALL HAIL POSSIBLE. THE STORMS SHOULD DIE DOWN BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A VERY SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLE ON FRIDAY. IF STORMS FORM...A FEW WILL HAVE THE POTENTIAL TO BECOME STRONG...WITH GUSTY WINDS TO AROUND 50 MPH AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 541 PM CDT THU JUL 26 2012 TXZ009-014-262315- GRAY TX-ROBERTS TX- 541 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR ROBERTS AND GRAY COUNTIES. AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF PAMPA...OR ABOUT 13 MILES WEST OF MIAMI...MOVING SOUTH AT 15 MPH. STRONG WINDS...SMALL HAIL...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT THU JUL 26 2012 TXZ017-270000- RANDALL TX- 637 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR RANDALL COUNTY. AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAKE TANGLEWOOD...OR ABOUT 9 MILES SOUTHEAST OF AMARILLO...MOVING SOUTHWEST AT 15 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 711 PM CDT THU JUL 26 2012 TXZ017-018-270100- RANDALL TX-ARMSTRONG TX- 711 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR ARMSTRONG AND RANDALL COUNTIES. AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES WEST OF PALO DURO CANYON... OR ABOUT 10 MILES EAST OF CANYON...MOVING SOUTHWEST AT 10 MPH. PENNY SIZE HAIL...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 732 PM CDT THU JUL 26 2012 TXZ012-013-018-270115- POTTER TX-CARSON TX-ARMSTRONG TX- 732 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR ARMSTRONG...CARSON AND POTTER COUNTIES. AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PANHANDLE...MOVING SOUTHWEST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The Amarillo radar (KAMA), 60 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
2 thunderstorm wind. Local standard time, as filed.
A trained storm spotter estimated the thunderstorm wind gusts approximately seven miles southeast of Hereford, Texas in Deaf Smith county. There was no damage reported and there were no reports of injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400791, 400793.